MAUDE Adverse Event Report: ARROW INTERNATIONAL LLC FIBEROPTIX ULTRA 8 IAB: 8FR 40CC; SYSTEM, BALLOON, INTRA-AORTIC

ARROW INTERNATIONAL LLC FIBEROPTIX ULTRA 8 IAB: 8FR 40CC; SYSTEM, BALLOON, INTRA-AORTIC
Model Number IPN917532
Medical Device Problem Code Physical Resistance/Sticking (4012)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/20/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).
 
Event or Problem Description
It was reported "a patient with stemi and plack rupture in left main.Pci was planned and the patient crashed when stenting and cpr started.After a while the team decided to use iabp.The first balloon catheter didn't passed the introducer,suspicion of overtwisted balloon wrap.It was noticed when the catheter didn't pass through the introducer.A second attempt with a new iabp catheter passed the introducer but the patient had already turned worse, and the team stopped all further intervention, and the patient didn't make it and passed away.According to treating physician dr raafet qasim the product did not contributed to the patients death".
 
Additional Manufacturer Narrative
(b)(4).The serial number on the sample is (b)(6).No lot number was reported.The lot number for the returned sample is 18f23g0057.Returned for investigation was a 40cc 8fr fiberoptix ultra intra-aortic balloon catheter (iabc) without the original packaging.The sample was returned in a cardboard box and was in a bio-hazard bag.Upon return, the one-way valve was tethered and connected to the short driveline tubing.The peel away sheath was noted on the iabc.The bladder was loosely wrapped.Dried blood was noted on the exterior surfaces of the returned sample.No obvious blood was noted within the helium pathway.The fos connector and cal key were examined.The fos gray connector was properly seated in the blue clamshell housing and both retaining tabs were intact.The center post of the fos was centered.The blue clamshell housing was examined, and no abnormalities were noted.The cal key was intact.The cal key was examined, and no damage was noted.The cal key code is "lcs".The bladder thickness was measured at six points with measurements ranging from 0.0063in-0.0068in and was within specification of process document.The one-way valve was tested and passed.A vacuum was pulled on the one-way valve, and it held for at least 1 minute according to quality system document.The cal key and fos were connected to the iabp without difficulty.The cal key was disconnected and re-connected again after rotating the cal key 180 degrees; the cal key was recognized again.The fos was recognized and zeroed by the iabp.The pump status displayed "ok" indicating the fiber is fully intact.The catheter's central lumen was aspirated and flushed using a 60cc lab-inventory syringe.No blood or debris was noted.The iabc was connected to an iabp with a lab inventory 40cc inflation driveline tubing.After the pumping was initiated, the iabc bladder was noted not fully inflating/unwrapping, and the appearance was consistent with being stuck near the distal tip.A lab inventory 0.025in guidewire was back loaded through iabc distal tip.No resistance was noted; the guidewire was able to advance through the central lumen.No blood or debris was noted on the guidewire upon removal.A device history record (dhr) review was conducted for the lot number with no relevant findings.The device passed all manufacturing specifications prior to release.The reported complaint for "balloon folding was twisted at the tip" is confirmed.During the investigation, the returned iabc bladder did not fully inflate during pump testing.No leaks were detected during the leak test.Based on a review of the device history record (dhr), the product met specification upon release; however, the specifications were not met during the complaint investigation due to the bladder not fully inflating.The probable root cause of the complaint is manufacturing related.A corrective and preventive action (capa) has been initiated to further investigate the issue.
 
Event or Problem Description
It was reported "a patient with stemi and plack rupture in left main.Pci was planned and the patient crashed when stenting and cpr started.After a while the team decided to use iabp.The first balloon catheter didn't passed the introducer, suspicion of overtwisted balloon wrap.It was noticed when the catheter didn't pass through the introducer.A second attempt with a new iabp catheter passed the introducer but the patient had already turned worse, and the team stopped all further intervention, and the patient didn't make it and passed away.According to treating physician dr.(b)(6), the product did not contributed to the patient's death".

Brand Name
FIBEROPTIX ULTRA 8 IAB: 8FR 40CC
Common Device Name
SYSTEM, BALLOON, INTRA-AORTIC
Manufacturer (Section D)
ARROW INTERNATIONAL LLC
morrisville NC
Manufacturer (Section G)
ARROW INTERNATIONAL INC.
16 elizabeth drive
chelmsford MA 01824
Manufacturer Contact
sachin sony
3015 carrington mill blvd
morrisville, NC 27560
MDR Report Key22238075
Report Number3010532612-2025-00538
Device Sequence Number15713775
Product Code DSP
UDI-Device Identifier00801902007247
UDI-Public(01)00801902007247(11)230803(17)250731(10)18F23G0057(21)
Combination Product (Y/N)N
Initial Reporter CountrySW
PMA/510(K) Number
K021462
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,User Facility
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 05/22/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/31/2025
Device Model NumberIPN917532
Device Catalogue NumberIAB-05840-LWS
Device Lot Number18F23G0057
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/22/2025
Supplement Date Received by Manufacturer07/03/2025
Initial Report FDA Received Date06/17/2025
Supplement Report FDA Received Date07/11/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured08/03/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
N/A.; N/A.
Patient SexUnknown